MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, EMBOLIZATION, VASCULAR

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, EMBOLIZATION, VASCULAR
Model Number APB-5-10-3D-SS
Medical Device Problem Codes Separation Failure (2547); Deformation Due to Compressive Stress (2889); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/31/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the axium coil would not detach.It was reported that physician tried to many times to detach the coil, including manually.The coil was withdrawn and was found to be broken and stuck in the microcatheter.The microcatheter was removed together with the coil.The patient did not experience any injury or complications.The devices were prepared according to the instructions for use (ifu).The patient was undergoing treatment for an unruptured, saccular aneurysm located in the right internal carotid artery segment c4.The max diameter was 5 mm, and the neck diameter was 2 mm.The patient¿s blood flow and tortuosity were normal.Ancillary devices include an echelon microcatheter.
 
Additional Manufacturer Narrative
Product analysis: equipment used: vis (m-77148), 203cm ruler (m-83360) the axium prime coil (model: apb-5-10-3d-ss, lot: a916317) and micro catheter were returned for analysis within a shipping box; within a plastic bio-pouch and within dispenser coils.The instant detacher (id) used in the event was not returned.The axium prime pusher actuator interface (ai) was found bent and detached (loose) from within the coupler tube.The axium prime pusher break indicator (bi) was found intact at the at the manual detachment location (via hypotube).No bends or kinks were found with the axium prime pusher.Under the microscope, the coin was not found against the lumen stop, and the implant coil was found detached.The coil shield was found in good condition.No other anomalies were observed.The catheter was dissected (cut); however, the axium prime implant coil was not recovered form within.No other anomalies were observed.There was no indication that the event was related to a potential manufacturing issue.Based on the device analysis and reported information, the customer¿s report of ¿non-detachment¿ could not be confirmed, and the cause could not be determined.As the instant detacher used in the event was not returned analysis could not be performed and conformance to specification could not be assessed.The axium prime implant coil was found detached from the pusher and not returned.There appears to have been an attempt to detach the implant utilizing the instant detacher; however, there was no indication that the manual detachment method was used as indicated in the customer¿s report.It was reported the axium prime coil was withdrawn and was found to be broken and stuck in the micro catheter.However, the axium prime implant coil was not found with the micro catheter.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key10140878
Report Number2029214-2020-00538
Device Sequence Number2177174
Product Code KRD
UDI-Device Identifier00847536032033
UDI-Public00847536032033
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/16/2022
Device Model NumberAPB-5-10-3D-SS
Device Catalogue NumberAPB-5-10-3D-SS
Device Lot NumberA916317
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/26/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/31/2020
Supplement Date Received by Manufacturer08/21/2020
Initial Report FDA Received Date06/10/2020
Supplement Report FDA Received Date09/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age64 YR